Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 133, NWS St. Louis, MO

April 25, 20085 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2008, 5:38 PM CDT for 5 counties in Missouri. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 5:38 PM CDT (22:38 UTC)
Expired
Apr 25, 2008, 6:30 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties City of Saint Louis, MO, Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 14 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:00 PM CDTHAIL 0.885 W St. Charles, MONICKEL SIZED HAIL AT THE JUNCTION OF ZUMBEL RD AND I-70
Apr 25, 6:05 PM CDTHAIL 0.753 Nnw St. Charles, MO
Apr 25, 6:10 PM CDTHAIL 0.752 N St. Charles, MOAT THE INTERSECTION OF HWY 94 AND FOX HILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Apr 25, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 252238
SVRLSX
MOC071-183-189-219-510-252330-
/O.NEW.KLSX.SV.W.0133.080425T2238Z-080425T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI
  SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 630 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF WASHINGTON...AND MOVING NORTHEAST AT 54 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...
  DEFIANCE...
  CHESTERFIELD...
  MARYLAND HEIGHTS...
  BRIDGETON...
  ST. ANN...
  ST. LOUIS CITY...
  HAZELWOOD...
  FLORISSANT...
  BERKELEY...
  WOODSON TERRACE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3856 9119 3893 9031 3892 9026 3883 9012
      3871 9021 3861 9018 3860 9019 3839 9109
TIME...MOT...LOC 2238Z 244DEG 47KT 3854 9098

$$

SIPPRELL/TRUETT
1 follow-up statement
000
WWUS53 KLSX 252313
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT FRI APR 25 2008

MOC071-219-252321-
/O.CAN.KLSX.SV.W.0133.000000T0000Z-080425T2330Z/
FRANKLIN MO-WARREN MO-
611 PM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...

THE STORM HAS EXITED THESE AREAS.

LAT...LON 3871 9021 3861 9018 3860 9020 3847 9074
      3876 9073 3876 9070 3893 9032 3892 9026
      3883 9012
TIME...MOT...LOC 2311Z 244DEG 47KT 3873 9048

$$

MOC183-189-510-252330-
/O.CON.KLSX.SV.W.0133.000000T0000Z-080425T2330Z/
ST. LOUIS CITY MO-ST. LOUIS MO-ST. CHARLES MO-
611 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN ST. CHARLES...ST. LOUIS AND ST. LOUIS CITY COUNTIES...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
NEAR 60 MPH. THIS STORM STRETCHED BETWEEN HARVESTER AND 
CHESTERFILED...MOVING NORTHEAST AT 54 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ST. 
ANN...ST. LOUIS CITY...HAZELWOOD...FLORISSANT...BERKELEY...WOODSON 
TERRACE...BLACK JACK...WEST ALTON AND SPANISH LAKE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3871 9021 3861 9018 3860 9020 3847 9074
      3876 9073 3876 9070 3893 9032 3892 9026
      3883 9012
TIME...MOT...LOC 2311Z 244DEG 47KT 3873 9048

$$

SIPPRELL/TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:56 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 25, 2:56 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT FRI APR 25 2008

.DISCUSSION...
COLD FRONT ENTERING WESTERN SECTIONS OF CWA AS OF 19Z WITH THIN LINE
OF CONVECTION FIRING ALONG IT. AHEAD OF FRONT TEMPS ARE IN THE 70S
TO LOWER 80S...WHILE BEHIND BOUNDARY TEMPS ARE DROPPING INTO THE 40S
AND 50S.

MAIN FORECAST ISSUE IN THE SHORT TERM IS FRONTAL PASSAGE THROUGH MO
THIS EVENING. UPPER LEVEL SHORTWAVE ROUNDED THE TROF THIS MORNING
AND IS LIFTING SFC LOW...NOW OVER WEST CENTRAL WI...RAPIDLY TO THE
NORTHEAST...WITH BOUNDARY SLIDING EASTWARD ACROSS REGION. NORTHERN
PORTIONS OF CWA IN A SVR TSTM WATCH TIL 01Z WITH DAMAGING WINDS AND
LARGE HAIL MAIN THREATS. ANOTHER WATCH POSSIBLE SOUTH OF THIS ONE BY
FORECAST ISSUANCE TIME.

SYSTEM TO EXIT AREA BY LATE TONIGHT...WITH DRY WEATHER FOR THE FIRST
HALF OF THE WEEKEND. NEXT SYSTEM TO BEGIN AFFECTING AREA LATE
SATURDAY NIGHT AND SUNDAY...AND HAVE BETTER CONFIDENCE WITH CURRENT
MODEL SOLUTIONS. SO HAVE CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY
...WITH SILENT 20S FOR SUNDAY NIGHT. HPC GUIDANCE CONTINUES TO BRING
IN SIGNIFICANTLY COLDER AIR BEHIND THIS SYSTEM...BUT FEEL IT DOES
NOT HAVE BEST HANDLE ON IT...SO WENT CLOSER TO ENSEMBLE MEANS FOR
THE PERIOD...WITH HIGHS IN THE MID 50S TO MID 60S SUNDAY THROUGH
TUESDAY AND LOWS IN THE MID 30S TO LOW 40S. WILL SEE TEMPS MODERATE
EVEN MORE WEDNESDAY THROUGH FRIDAY WITH HIGHS IN THE UPPER 60S TO
MID 70S. EXTENDED MODELS TRY TO BRING IN ANOTHER SYSTEM THURSDAY AND
FRIDAY...THOUGH ENSEMBLES ARE LESS ROBUST WITH SYSTEM. FOR NOW WENT
WITH LOW CHANCE POPS FOR THE PERIOD.

BYRD
&&

.AVIATION...
FOR THE 18Z TAFS...
LOW PRESSURE WAS LOCATED OVER CENTRAL IA LATE THIS MORNING. A
TRAILING COLD FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST MO INTO
CENTRAL OK. LINE OF CONVECTION WAS LOCATED NEAR THE COLD FRONT
ACROSS NORTHWEST MO. FRONT AND CONVECTION WILL MOVE ACROSS THE AREA
DURING THE AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND
EVENING.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 25, 4:36 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CDT FRI APR 25 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
436 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN MISSOURI
AND ILLINOIS THIS AFTERNOON AND EVENING. LARGE AND DESTRUCTIVE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM.

MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AS
WELL AS ANOTHER CHANCE THURSDAY THROUGH FRIDAY.

MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Apr 25, 3:08 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             MEXICO                  39.17N 91.87W
04/25/2008  E0.75 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 25, 3:14 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MEXICO                  39.17N 91.87W
04/25/2008  E0.88 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 25, 4:47 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             GRIGGSVILLE             39.71N 90.73W
04/25/2008  E0.88 INCH       PIKE               IL   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 25, 5:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ROSEBUD                 38.39N 91.40W
04/25/2008  E0.75 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 25, 5:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             NEW FLORENCE            38.91N 91.45W
04/25/2008  M0.75 INCH       MONTGOMERY         MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 25, 5:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             1 N BELLFLOWER          39.02N 91.35W
04/25/2008  E1.00 INCH       MONTGOMERY         MO   TRAINED SPOTTER

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:27 AM CDTSevere Thunderstorm WarningLSXAudrain, Monroe48 min
Apr 25, 9:45 AM CDTRiver Flood WarningLSXCallaway, Osage72 hr
Apr 25, 9:45 AM CDTRiver Flood WarningLSXGasconade, Montgomery72 hr
Apr 25, 12:50 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Apr 25, 2:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls50 min
Apr 25, 3:01 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls44 min
Apr 25, 3:38 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage52 min
Apr 25, 3:43 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls32 min
Apr 25, 4:15 PM CDTSevere Thunderstorm WarningLSXPike30 min
Apr 25, 4:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren34 min
Apr 25, 5:06 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike24 min
Apr 25, 5:27 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike24 min
Apr 25, 6:09 PM CDTSevere Thunderstorm WarningLSXSaint Charles24 min
Apr 25, 6:31 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
Apr 25, 6:34 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis41 min
Apr 25, 6:57 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.